Home » Frequently asked Questions on Health » Does Valparin affect the nervous system?

Does Valparin affect the nervous system?

Q: My daughter is 18 months old. She got her first fit earlier this year. She was prescribed a dose of 6 ml of Valparin every day. But she again had a second attack on 2 months later. The dose was then increased by the doctor to 9 ml. She is facing a problem in taking the medicine. Her brain development is also very slow. She is one and half years old now, but she cannot speak or walk properly. Has Valparin affected her nervous system?

A:The dose of the medication is not high. The philosophy in treating convulsions with medications is "start low and go slow". It is important to determine the cause of the fits; the type of fits; and select the medicine that is suitable for the fit. Your doctor would like to determine the reason for the fits by reviewing the medical and birth history and description of fits. He would order tests that should include blood tests including calcium studies, EEG and likely a CT scan or MRI of the brain. The fact that your child is neither walking well at 18 months nor speaking well indicates the necessity of investigating the child for a birth-related problem or other causes. Valparin in the present doses is not likely to damage the nervous system. Sometimes changing the brand of the drug may make it easier for the child to accept the medicine. The substitutes are Epilex or Encorate which are more palatable. Kindly request your doctor to use one of these. I think your doctor would also be considering an opinion of a child neurologist/neurologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------